Montana, 2019Damaging Wind in Montana, May 10, 2019
May 10, 2019 · NWS GGW · 1 event in 1 county or zone
A weak weather disturbance from the northwest combined with weak instability in the area, to form scattered strong thunderstorms. One of these storm became severe and moved directly through the city of Glasgow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak weather disturbance from the northwest combined with weak instability in the area, to form scattered strong thunderstorms. One of these storm became severe and moved directly through the city of Glasgow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 10, 2:00 PM MST, 3 hours 27 minutes earlier.
Area forecast discussion, May 10, 2:00 PM MST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
300 PM MDT Fri May 10 2019
.DISCUSSION...
A cold front and upper low is dropping SE into the area this
afternoon with showers and isolated thunderstorms increasing
across the area. Winds are also increasing as 850-700 mb winds
mix to the surface and outflows occur with the showers/tstorms.
Upper low strengthens as it settles into the Dakotas Saturday.
this will keep the showers around the SE zones into Saturday
morning. NW winds will continue across the CWA and a Lake Wind Adv
may be needed if winds get stronger.
Upper ridge over the Pacific NW then moves east and brings
quieter/warmer conditions for Sunday. Look for highs to approach
80 in the western zones.
Then disturbances cross the area until another ridge moves in
Wednesday. This will be followed by a deepening upper trough that
will bring wetness later in the week. Stay tuned! TFJ
&&
.AVIATION...
MVFR under showers late today, then MVFR ceilings moving south
across east of a KOLF-KGDV line late tonight. Otherwise, VFR.
Scattered showers with isolated thunderstorms will produce wind
gusts to 30-40 kts through 7pm for KGGW and KOLF, 8 pm for KSDY
and KGDV.
MVFR ceilings Saturday morning will gradually improve by
afternoon.
NW winds will be at 10-25 kts tonight through Saturday, then
diminish Saturday evening. TFJ
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 9 PM MDT this evening For Fort Peck
Lake for Central and Southeast Phillips...Central and Southern
Valley...Garfield...McCone...Petroleum.
&&
weather.gov/glasgow
In the hours before
Special weather statement, May 10, 2:53 PM MST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Glasgow MT
353 PM MDT Fri May 10 2019
MTZ017-022-023-102230-
Garfield MT-McCone MT-Central and Southern Valley MT-
353 PM MDT Fri May 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD...
SOUTHWESTERN VALLEY AND WEST CENTRAL MCCONE COUNTIES UNTIL 430 PM
MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of The Pines Rec Area, or 24 miles southwest of Glasgow,
moving southeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
The Pines Rec Area, Hell Creek Rec Area, Rock Creek Rec Area, The
Bentonite Plant and Haxby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Fort Peck Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4804 10734 4820 10705 4772 10614 4738 10690
TIME...MOT...LOC 2152Z 320DEG 30KT 4792 10697
Avery
Special weather statement, May 10, 3:05 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Glasgow MT
405 PM MDT Fri May 10 2019
MTZ016-017-021-022-102245-
Petroleum MT-Garfield MT-Central and Southeast Phillips MT-
Central and Southern Valley MT-
405 PM MDT Fri May 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS...
PETROLEUM...SOUTHWESTERN GARFIELD AND SOUTHWESTERN VALLEY COUNTIES
UNTIL 445 PM MDT...
At 404 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Devils Creek Rec Area to
Crooked Creek Rec Area to near Roy. Movement was southeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jordan, Winnett, Sand Springs, U L Bend Rec Area, Crooked Creek Rec
Area, Flatwillow, Devils Creek Rec Area, Edwards, Cohagen, Mosby,
Brusett, Petrolia Lake, Steve Fork, Tiegen, Valentine and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near the western end of Fort Peck Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4718 10874 4719 10872 4727 10872 4727 10859
4730 10859 4732 10832 4748 10831 4748 10799
4779 10740 4705 10653 4686 10704 4685 10789
4676 10783 4675 10862 4710 10861 4710 10874
TIME...MOT...LOC 2204Z 330DEG 40KT 4770 10737 4744 10796 4739 10888
AverySpecial weather statement, May 10, 3:35 PM MST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Glasgow MT
435 PM MDT Fri May 10 2019
MTZ017-022-102315-
Garfield MT-Central and Southern Valley MT-
435 PM MDT Fri May 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD AND SOUTH
CENTRAL VALLEY COUNTIES UNTIL 515 PM MDT...
At 435 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hell Creek Rec Area, or 24 miles north of Jordan, moving southeast at
35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hell Creek Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Fort Peck Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4769 10704 4782 10674 4754 10627 4753 10630
4747 10630 4729 10682
TIME...MOT...LOC 2235Z 319DEG 30KT 4766 10679
AverySpecial weather statement, May 10, 4:24 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Glasgow MT
524 PM MDT Fri May 10 2019
MTZ016-017-059-061-110015-
Central and Southeast Phillips MT-Northern Valley MT-
Northern Phillips MT-Central and Southern Valley MT-
524 PM MDT Fri May 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR VALLEY AND NORTHEASTERN PHILLIPS
COUNTIES UNTIL 615 PM MDT...
At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles north of Hinsdale, or 26 miles east of Whitewater, moving
southeast at 60 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glasgow, Tampico, St. Marie, Hinsdale, Vandalia and Frenchman
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Glasgow.
&&
LAT...LON 4877 10732 4888 10705 4831 10630 4808 10690
TIME...MOT...LOC 2322Z 326DEG 50KT 4867 10705
Avery
Local storm report, May 10, 5:10 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
610 PM MDT FRI MAY 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST 3 E VANDALIA 48.35N 106.84W
05/10/2019 M51 MPH VALLEY MT TRAINED SPOTTER
TREES LEANING.
&&
TEDJThunderstorm Wind, Valley
- When
- May 10, 5:27 PM MST
- Where
- Valley County, 0.46 mi W of Glasgow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 48.200, -106.640
Off-duty NWS employee estimated 60 mph wind gusts, in addition to heavy rain and pea sized hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 10 to 15, 20192 injured · $229,000 · 1 in hail · 18 events
- Flash Flooding in Texas, May 10, 2019$130,000 · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20198 events
- Hail and Damaging Winds in New York, May 10, 2019$10,000 · 1.25 in hail · 5 events
- Flooding in South Dakota, May 10 to 15, 20194 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 10, 20193 events
- Flash Flood and Debris Flow in California, May 10 to 11, 20190.75 in hail · 3 events
- Flooding in Maryland, May 10 to 11, 20193 events
- Hail in Texas, May 10, 20191 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817084.